I have read a lot of positive things about this medication I was on Citalopram and it didn't work at all finally got to the point where my anxiety and stress and constant worry were consuming my life! So I went to a psychiatrist and she put me on this 37.5 mg to start than i bump to 75mg in 2 days and today was my first day taking it. I am nervous because of all these "withdrawl" and "sweating" issues im reading about. Do you all think this medication is worth the side effects??
Not all side effects will happen to you. Withdrawal is a thought, but if you wean off of it slowly you'll be ok. I wouldn't give mine up for anything, its changed my life. I have night sweats some times, but who's to say why, I'm an old lady, so it could be lack of hormones, I'm on alot of other meds. Who knows if the effexor has anything to do with it.
Hi, Ashley! Just my personal experience. I've been taking Effexor (now generic venlafaxine) for several years and am very happy with it. It works well for me and I've experienced no side effects whatsoever. I've never tried to withdraw from it because I never want to go back to feeling the way I did before I started taking it.
Everyone reacts a little differently to these types of medications; some work, some don't. Some people experience side effects, most don't.
I hope you do as well as I have! Best wishes, WCV
You know, Ashley, have you ever seen commercials that advertise for meds and then tell you what the side effects are? Geemanie keeba. Who'd want to take a med after what they just said? A few years ago, my doc wanted me to try this med or that med, and I just refused because I knew the side effects. When my pain got worse and worse, until I decided to follow his orders. From that point on, I didn't look up the meds that were prescribed because I would never take them if I did. Of course, I seriously look up our friends on drugs.com questions. I try to find a reliable site, like drugs.com and the Mayo Clinic. (I wonder if that is the name of a condiment.) DC gives excellent info. That's where I start. Anywho, I wonder if we all looked up the side effects of a med, would we take the med not, based on the info we found. Maybe we're borrowing tomorrows problems, today. Take a nice hot bath and soak in it for awhile. Do jumping jacks.
If you do, this is the time to do some. Sit in the car with a coke and some chips and listen to the radio. If things get bad, call your doc. He/She wants you to be successful on your new meds. Know that your not alone, We're here. My son took Velafaxine for awhile. He stopped it because he wasn't able to concentrate on his work because he was dizzy and tired. He tried every which med you can think of, and this was the better of the others. You can stop worrying now because you have your doc and us and mainly, you Ashley to get you through this.
Enjoy the sunshine,
the stuff works for me. i developed a rash a few days ago that may or may not be caused by ven. but that's the worst of the side effects. sweating,gas, slightly blurred vision, constipation (eat bran flakes aka colon blow) and hairy feet (joking) are a small price to pay. i won't tell you where my mind was when i started this treatment.
I just started taking 75mg 10 days ago 5 days into this disease increased to 150mg and to be at 300mg in 2 weeks. Immediately after increasing to 159mg I developed frequent nighttime urination. ..most nights I was up 9 times. I have now stopped taking this and things returned to normal. Don't think this drug is for me.
I just started taking 75mg 10 days ago 5 days into this disease increased to 150mg and to be at 300mg in 2 weeks. Immediately after increasing to 150mg I developed frequent nighttime urination. ..most nights I was up 9 times. I have now stopped taking this and things returned to normal. Don't think this drug is for me.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2012 • 5 answers
Prescribed Venlalic XL 75mg from Venlafaxine 37.5mg will it have less side effects and will it help?
Posted 21 Oct 2012 • 1 answer
Posted 24 Feb 2014 • 2 answers
Posted 15 May 2016 • 2 answers
Posted 22 Oct 2016 • 9 answers